MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned in vial, in liquid.Visual inspection found haptic torn.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -14.00/4.0/118 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2019.Pupil block, angle closure with elevated iop (40 mmhg), and excessive vault were observed.On (b)(6) 2019 the lens was removed and exchanged with a smaller length lens.Reporter noted "vault is still generous but safe." this resolved the problem.Cause of the event is reported as recommended lens too large.Per reporter, patients condition on last visit, (b)(6) 2019, bcva 20/50, "eye is safe, uninflamed, good iop, still generous vault but safe exam & iop, angles open.".
 
Additional Manufacturer Narrative
Sex: female should be corrected to male.Returned to manufacturer: 08-aug-2019 should be corrected to 30-jul-2019.(b)(6) 2019 should be corrected to (b)(6) 2019.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8889701
Report Number2023826-2019-01418
Device Sequence Number205922
Product Code QCB
UDI-Device Identifier00841542107464
UDI-Public00841542107464
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/11/2019
10/16/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date10/11/2019
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR